MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø2.5 CALIBR L300 W/QUICK-COUPL; BIT, DRILL

SYNTHES GMBH DRILL BIT Ø2.5 CALIBR L300 W/QUICK-COUPL; BIT, DRILL
Catalog Number 324.210
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent open reduction internal fixation surgery for the pelvis with the product in question.In the surgery, during drilling, the 2.5mm drill tip broke off and remained in the bone.The surgery was terminated with the broken drill tip remaining in the body.The surgery was completed successfully with 30 minutes surgical delay.The patient status was reported to be stable.The doctor's opinion was that since the patient was in his or her 20s, the bone was hard and the drill may have worn out and broken as a result of the insertion of numerous screws.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the fluted tip of the drill bit ø2.5 calibr l300 w/quick-coupl was broken, the fracture surface was evaluated and no material issue was identified, the fragment was not received.Embedded condition of the fragment cannot be confirmed as x-ray images were not provided.A dimensional inspection was performed for the drill bit ø2.5 calibr l300 w/quick-coupl and met specifications/was unable to be performed due to [reason].The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the drill bit ø2.5 calibr l300 w/quick-coupl would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device.Product code: 324.210.Lot number: 119p714.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 29 apr 2021.Manufacturing site: jabil bettlach.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT Ø2.5 CALIBR L300 W/QUICK-COUPL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21283798
Report Number8030965-2025-01170
Device Sequence Number9529853
Product Code HTW
UDI-Device Identifier07611819796973
UDI-Public(01)07611819796973(10)119P714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.210
Device Lot Number119P714
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown